Moduli spaces of decomposable morphisms of sheaves and quotients by non-reductive groups
Annales de l'Institut Fourier, Volume 53 (2003) no. 1, p. 107-192

We extend the methods of geometric invariant theory to actions of non–reductive groups in the case of homomorphisms between decomposable sheaves whose automorphism groups are non–reductive. Given a linearization of the natural action of the group Aut (E)× Aut (F) on Hom(E,F), a homomorphism is called stable if its orbit with respect to the unipotent radical is contained in the stable locus with respect to the natural reductive subgroup of the automorphism group. We encounter effective numerical conditions for a linearization such that the corresponding open set of semi- stable homomorphisms admits a good and projective quotient in the sense of geometric invariant theory, and that this quotient is in addition a geometric quotient on the set of stable homomorphisms.

Nous étendons les méthodes utilisées en géométrie invariante à l’étude de l’action de G= Aut (E)× Aut (F) sur Hom (E,F),E,F étant des faisceaux cohérents décomposables, dont les groupes d’automorphismes ne sont pas nécessairement réductifs. Étant donné une linéarisation de cette action, un homomorphisme est dit stable si son orbite relativement au radical unipotent de G est contenue dans le lieu stable relativement à l’action du sous-groupe réductif naturel de G. Nous donnons des conditions numériques effectives portant sur la linéarisation pour que l’ouvert correspondant des points semi-stables admette un bon quotient au sens de la géométrie invariante, qui soit projectif, et pour que ce quotient restreint à l’ouvert des homomorphismes stables soit un quotient géométrique.

DOI : https://doi.org/10.5802/aif.1941
Classification:  14L30,  14D20
Keywords: algebraic quotients, good quotients, non-reductive groups, moduli spaces
@article{AIF_2003__53_1_107_0,
     author = {Dr\'ezet, Jean-Marc and Trautmann, G\"unther},
     title = {Moduli spaces of decomposable morphisms of sheaves and quotients by non-reductive groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {53},
     number = {1},
     year = {2003},
     pages = {107-192},
     doi = {10.5802/aif.1941},
     zbl = {1034.14023},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2003__53_1_107_0}
}
Drézet, Jean-Marc; Trautmann, Günther. Moduli spaces of decomposable morphisms of sheaves and quotients by non-reductive groups. Annales de l'Institut Fourier, Volume 53 (2003) no. 1, pp. 107-192. doi : 10.5802/aif.1941. http://www.numdam.org/item/AIF_2003__53_1_107_0/

[1] A. Bialynicki-Birula; J. Świȩcika A recipe for finding open subsets of vector spaces with a good quotient, Colloq. Math., Tome 77 (1998) no. 1, pp. 97-114 | MR 1622776 | Zbl 0947.14027

[2] A. Bialynicki-Birula; J. Świȩcika Open subsets of projective space with a good quotient by an action of a reductive group, Transf. Groups, Tome 1 (1996) no. 3, pp. 153-185 | Article | MR 1417709 | Zbl 0912.14016

[3] J. Dixmier Quelques aspects de la théorie des invariants, Gazette, Soc. Math. de France (1989) | MR 1035388 | Zbl 0708.14008

[4] J. Dixmier; M. Raynaud Sur le quotient d'une variété algébrique par un groupe algébrique, Advances in Math., Suppl. Studies, Tome vol. 7A (1981), pp. 327-344 | MR 634245 | Zbl 0473.14019

[5] H. Dolgachev; Yi Hu Variation of Geometric Invariant Theory Quotients (e-print, alg-geom/9402008)

[6] J.-M. Drézet Fibrés exceptionnels et variétés de modules de faisceaux semi-stables sur 2 (), J. reine angew. Math., Tome 380 (1987), pp. 14-58 | Article | MR 916199 | Zbl 0613.14013

[7] J.-M. Drézet Cohomologie des variétés de modules de hauteur nulle, Math. Ann., Tome 281 (1988), pp. 43-85 | Article | MR 944602 | Zbl 0644.14005

[8] J.-M. Drézet Variétés de modules extrémales de faisceaux semi-stables sur 2 (), Math. Ann., Tome 290 (1991), pp. 727-770 | Article | MR 1119949 | Zbl 0755.14005

[9] J.-M. Drézet Exceptional bundles and moduli spaces of stables sheaves on n , Vector Bundles in Algebraic Geometry, Proceedings Durham 1993, Cambridge (London Math. Soc. Lecture Note) Tome 208 (1995) | Zbl 0860.14018

[10] J.-M. Drézet Quotients algébriques par des groupes non réductifs et variétés de modules de complexes, Intern. J. Math., Tome 9 (1998) no. 7, pp. 769-819 | Article | MR 1651069 | Zbl 0947.14009

[11] J.-M. Drézet Variétés de modules alternatives, Ann. Inst. Fourier, Tome 49 (1999) no. 1, pp. 57-139 | Article | Numdam | MR 1688156 | Zbl 0923.14005

[12] J.-M. Drézet Espaces abstraits de morphismes et mutations, J. reine angew. Math., Tome 518 (2000), pp. 41-93 | Article | MR 1739409 | Zbl 0937.14030

[13] J.-M. Drézet; J. Le Potier Fibrés stables et fibrés exceptionnels sur 2 (), Ann. École Norm. Sup., Tome 18 (1985), pp. 193-244 | Numdam | MR 816365 | Zbl 0586.14007

[14] G. Ellingsrud; R. Piene; S.A. Str{\O}Mme On the variety of nets of quadrics defining twisted cubic curves, Space Curves, Springer-Verlag (Lect. Notes in Math.) Tome 1266 (1987) | Zbl 0659.14027

[15] G. Ellingsrud; S.A. Str{\O}Mme On the Chow ring of a geometric quotient, Ann. of Math., Tome 130 (1989), pp. 159-187 | Article | MR 1005610 | Zbl 0716.14002

[16] A. Fauntleroy Geometric invariant theory for general algebraic groups, Comp. Math., Tome 55 (1985), pp. 63-87 | Numdam | MR 791647 | Zbl 0577.14037

[17] A. Fauntleroy Invariant theory for linear algebraic groups II, Comp. Math., Tome 68 (1983), pp. 23-29 | Numdam | MR 962502 | Zbl 0683.14011

[18] H.G. Freiermuth On the moduli space M p ( 3 ) of semi-stable sheaves on 3 with Hilbert polynomial P(m)=3m+1 (2000) (Diplomarbeit, Kaiserslautern)

[19] G.-M. Greuel; G. Pfister Geometric quotients of unipotent group actions, Proc. Lond. Math. Soc., Tome 67 (1993), pp. 75-105 | Article | MR 1218121 | Zbl 0806.14034

[20] B.V. Karpov Semi-stable sheaves on a two-dimensional quadric and Kronecker modules, Math. Izvestiya AMS Transl., Tome 40 (1993), pp. 33-66 | MR 1162633 | Zbl 0785.14006

[21] A. King Moduli of representations of finite dimensional algebras, Quart. J. Math. Oxford, Tome 45 (1994), pp. 515-530 | Article | MR 1315461 | Zbl 0837.16005

[22] J. Kollár Quotient spaces modulo algebraic groups, Ann. of Math., Tome 145 (1997), pp. 33-79 | Article | MR 1432036 | Zbl 0881.14017

[23] J. Le Potier Systèmes cohérents et structures de niveau, Soc. Math. France, Astérisque, Tome 214 (1993) | MR 1244404 | Zbl 0881.14008

[24] J. Le Potier Faisceaux semi-stables de dimension 1 sur le plan projectif, Rev. Roumaine Math. Pures Appl., Tome 318 (1993), pp. 635-678 | MR 1263210 | Zbl 0815.14029

[25] R.M. Miró-Roig Some moduli spaces for rank 2 stable reflexive sheaves on 3 , Trans. Amer. Math. Soc., Tome 299 (1987), pp. 699-717 | MR 869229 | Zbl 0617.14010

[26] R.M. Miró-Roig; G. Trautmann The moduli scheme M(0,2,4) over 3 , Math. Z., Tome 216 (1994), pp. 283-315 | Article | MR 1278426 | Zbl 0837.14008

[27] D. Mumford; J. Fogarty Geometric invariant theory, Springer, Berlin-Heidelberg-New York, Ergeb. Math. Grenzgeb. (1982) | MR 719371 | Zbl 0504.14008

[28] M. Nagata On the 14th problem of Hilbert, Proc. Intern. Cong. Math. 1958, Edinburgh, Cambridge University Press (1960), pp. 459-462 | Zbl 0127.26302

[29] P.E. Newstead Introduction to moduli problems and orbit spaces, Springer, Berlin-Heidelberg-New York, TIFR Lect. Notes in Math., Tome 51 (1978) | MR 546290 | Zbl 0411.14003

[30] C. Okonek Moduli extremer reflexiver Garben auf n , J. reine angew. Math., Tome 338 (1983), pp. 183-194 | Article | MR 684022 | Zbl 0491.14010

[31] V.L. Popov; E.G. Vinberg Invariant theory, Algebraic Geometry, IV: Linear algebraic groups, invariant theory, Springer-Verlag (Encycl. Math. Sci.) Tome vol. 55 (1994), pp. 123-278 | Zbl 0789.14008

[32] M. Reid What is a flip (1992) (Preprint)

[33] A. Schofield General representations of quivers, Proc. Lond. Math. Soc., Tome 65 (1992), pp. 46-64 | Article | MR 1162487 | Zbl 0795.16008

[34] C.S. Seshadri Mumford's conjecture for GL (2) and applications, Proc. Int. Colloq. on Algebraic Geometry, Oxford Univ. Press, Tome vol. 347 (1968) | Zbl 0194.51702

[35] M. Thaddeus Geometric invariant theory and flips, J. Amer. Math. Soc., Tome 9 (1996), pp. 691-723 | Article | MR 1333296 | Zbl 0874.14042

[36] E.N. Tj{\O}Tta Rational curves on the space of determinantal nets of conics (1998) (e-print, math.AG/9802037)